How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 26933
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

About an hour ago my 5 lb Yorkie ate my vitamins and two

Customer Question

About an hour ago my 5 lb Yorkie ate my vitamins and two stool softeners. The viatmins included 2 d3 5000 iu gel caps and coq10 300mg, fish oil and a tumeric capsule. We successfully induced vomiting with 2 mls of hydrogen peroxided about 1/2 hour after she ate them. The throw up was full of tuereic but I saw no whole capsules. She is sleeping now and seems fine. Any advice?
JA: I'm sorry to hear that. This sounds like it might be serious. I'll let the Veterinarian know what's going on ASAP. Is there anything else important you think the Veterinarian should know about the dog?
Customer: She is 4 yrs old, very healthy and active.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 11 months ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 11 months ago.

You did just what you should have done. My primary concern is the vitamin D3 which can cause renal failure if ingested in excess. The most common form of D3 - cholecalciferol - becomes toxic at ~1800 IU/lb. She ingested 10,000 IU/5 lbs = 2000 IU/lb but you induced emesis which should have reduced the ingestion significantly. Watch for increased water intake and urine output, vomiting and anorexia - the signs of renal failure which can arise 12-72 hours after ingestion. If there's any question that she's not "quite right", have her vet check a fasted BUN, creatinine, and serum phophorus level - indicators of renal health.

Please respond with further questions or concerns if you wish.

Expert:  Dr. Michael Salkin replied 11 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Michael Salkin